Alert archive / Missouri / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 96, NWS Springfield, MO

April 22, 2001Lawrence County, Missouri

NWS Springfield, MO issued this severe thunderstorm warning at Apr 22, 2001, 11:44 PM CDT for Lawrence County, Missouri. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Apr 22, 2001, 11:44 PM CDT (04:44 UTC)
Expired
Apr 23, 2001, 12:30 AM CDT
In force
46 min
Issued by
NWS Springfield, MO
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Lawrence County, MO

The radar

The Springfield radar (KSGF), 45 km from the middle of the area, began a volume at 04:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 22, 7:00 PM CDTTornado WatchSPC6 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 4.7 hours before the alert went out and 29 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2001-04-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 19 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2001-04-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 95 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
19 J/kg
Mixed-layer CIN
-256 J/kg
Mixed-layer LCL
1428 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
95 m²/s²
0-3 km storm-relative helicity
177 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KSGF 230444
SVRSGF
MOC109-230530-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1144 PM CDT SUN APR 22 2001

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LAWRENCE COUNTY IN SOUTHWEST MISSOURI

* UNTIL 1230 AM CDT

* AT 1140 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM NEAR SARCOXIE...OR 18 MILES NORTHWEST OF
  MONETT...MOVING NORTHEAST AT 55 MPH. THIS SEVERE THUNDERSTORM WILL
  LIKELY PRODUCE DIME SIZE HAIL...AND WINDS IN EXCESS OF 60 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
   MOUNT VERNON...VERONA...AURORA BY 1155 PM CDT.
   MILLER...MARIONVILLE BY MIDNIGHT CDT.

THE TOWNS OF STOTTS CITY AND RED OAK ARE ALSO IN THE PATH OF THIS
STORM.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN-
SPRINGFIELD.

LAT...LON 3730 9408 3694 9406 3693 9363 3729 9365

BROWNING

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 22, 2:00 PM CDT, 9 hours 44 minutes earlier.

Area forecast discussion, Apr 22, 2:00 PM CDT, 9 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
200 PM CDT SUN APR 22 2001

MAIN FOCUS WILL BE WITH WINDS AND THUNDERSTORM/SEVERE CHANCES
TONIGHT.

CURRENTLY...SQUALL LINE HAS FORMED AHEAD OF DRY LINE IN WESTERN
OKLAHOMA/CENTRAL KS/CENTRAL TX.  SURFACE LOW WAS LOCATED ACROSS SE
COLORADO WITH DRY LINE THROUGH TX PANHANDLE.  CLOUDS ACROSS S MO
HAVE KEPT HEATING TO A MINIMUM THUS FAR WITH DEW POINTS ONLY IN THE
UPPER 50S TO LOW 60S.  WINDS HAVE CONTINUED TO INCREASE AT THE
SURFACE AND WERE JUST UNDER THE CRITERIA FOR WIND ADVISORY IN JLN
AREA...WHERE ADVISORY IS IN EFFECT INTO THE EVENING.  WILL LIKELY
EXTEND THIS ADVISORY SEVERAL MORE HOURS INTO THE EVENING.

WATER VAPOR IMAGERY SHOWS UPR LOW BEGINNING TO LIFT NE AND WAS NOW
LOCATED IN EASTERN COLORADO.  THIS FEATURE SHOULD CONTINUE LIFTING
NE TONIGHT INTO THE N PLAINS...WITH SFC LOW LIFTING NE INTO
NORTHEAST MN BY MONDAY MORNING.  TRAILING COLD FRONT SHOULD ENTER
WESTERN MISSOURI BY MORNING WITH PRE-FRONTAL SQUALL LINE EXPECTED
TO MOVE WEST TO EAST ACROSS THE AREA THIS EVENING AND OVERNIGHT.
MAIN THREAT WITH THIS FEATURE WILL BE STRAIGHT LINE DAMAGING WINDS.

FRONT MOVES THROUGH THE AREA ON MONDAY WITH DRY AIR PUSHING IN
BEHIND SQUALL LINE.  WRAP AROUND 850 MOISTURE MOVES INTO THE AREA
DURING THE AFTERNOON ON MONDAY ALONG WITH COLD POOL OF AIR.  WILL
GO WITH MOSTLY CLOUDY CONDITIONS MONDAY AND NOT MUCH OF A
TEMPERATURE RISE WITH CAA AND CLOUD COVER.

HIGH PRESSURE BUILDS INTO THE AREA AT THE SURFACE ON MONDAY NIGHT
ALONG WITH DRIER AIR.  SHOULD SEE LOWS INTO THE MID TO UPPER 30S
MOST LOCATIONS...DONT THINK TEMPS WILL BE COOL ENOUGH FOR FROST
ADVISORY AT THIS TIME...BUT NEXT COUPLE OF FORECAST SHIFTS WILL
NEED TO KEEP AN EYE ON THIS.

ANOTHER COLD FRONT LOOKS TO PUSH INTO THE AREA ON TUESDAY NIGHT AND
WEDNESDAY...WITH SOME MOISTURE CONVERGING ALONG THE FRONT...BUT
DOESNT LOOK SIGNIFICANT ENOUGH FOR POPS AT THE MOMENT.  REMAINDER
OF WEEK LOOKS TO BE DRY...WITH UPPER LEVEL RIDGE TO THE WEST.  850
RIDGE OVERHEAD AND WILL KEEP GULF MOISTURE SHUT OFF.

FCSTID = 5
SGF   57  64  37  68 /  70  30   0   0
JLN   56  64  40  70 /  80  10   0   0
UNO   60  67  39  68 /  40  60   0   0
VIH   59  65  37  64 /  60  50   0   0

.SGF...
MO...WIND ADVISORY FOR THIS AFTERNOON AND EVENING FOR ZONES MOZ066...
MOZ077...MOZ088...MOZ093...MOZ101.

KS...WIND ADVISORY FOR THIS AFTERNOON AND EVENING FOR ZONES KSZ073...
KSZ097...KSZ101.

LINDENBERG

In the hours before

Local storm report, Apr 22, 11:08 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1108 PM CDT SUN APR 22 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1033 PM    WEIR                      KS   WIND DAMAGE
04/22/01   CHEROKEE                       TREES AND POWER LINES
                                          DOWN. REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.
Local storm report, Apr 22, 11:32 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1132 PM CDT SUN APR 22 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....4

1122 PM    2 W DIAMOND               MO   .75 INCH HAIL
04/22/01   NEWTON                         REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 22, 10:30 PM CDTSevere Thunderstorm WarningSGFBarton30 min
Apr 22, 11:08 PM CDTSevere Thunderstorm WarningSGFMcDonald, Newton52 min
Apr 22, 11:34 PM CDTSevere Thunderstorm WarningSGFJasper41 min
Apr 22, 11:58 PM CDTSevere Thunderstorm WarningSGFDade47 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.